SLE flair & Antinflamatories

Hi

Since breaking my wrist back in Feb my hair started to fall & I have lost loads, it so fine & I don't want to get it cut short as it has taken me years to get it long & all my usual lupus symptoms have got worse including inflammation & swelling. I saw my Rhuematologist last week, he has now stopped my Antinflamatories but put my Hydroxicloriquine tablets up to 2 a day instead of 1. My joints are now much worse &. I can barely move for swelling & pain. I also got a letter to say that my white blood count is too low & that I am to go to the blood monitoring clinic. I have been on the antinflamatories for 20 years & I am feeling miserable as it is so painful to move my body because of the swelling in all my joints, I am so tempted to restart them again & not tell him. What would you do?

5 Replies

oldestnewest
  • What would I do? I certainly wouldn't restart the antiinflammatories without discussing it with your doctor - he must have had a good reason for stopping them. Contact the doctor and ask if he wishes to do something else.

    As for your hair - it has already "gone". You KNOW how long it will take for the regrowth to catch up - so surely having it at least trimmed some will make it look better. Sara Gorman in Despite Lupus (a blog by a young woman with lupus) speaks quite a bit about dealing with hair falling out and flares - do have a read. She has several tricks for making herself feel better about it.

  • Can't you use other types of pain killers instead of anti inflammatory ones ? Do you have Renal involvement with your lupus? I do and so cannot take anti inflammatory pain killers. Have you not been prescribed prednisolone as these would help get you through the flare .

  • Hi Cal66,

    As the others have said, please do not restart the antiinflammatories without first discussing it with your doctor. They are not suitable for long term pain relief because they can potentially damage the kidneys - which may be why you were taken off them. If you are really struggling with the pain, please go back to your doctor and discuss what treatment options are available.

    For your hair loss, we published an article earlier this year with loads of information and advice about hair loss in lupus. You can read it at lupusuk.org.uk/coping-with-...

  • Hi

    Thank you everyone for your support. I was taken off steriod's 2 years ago as I had been on them for 23 years, I was on Celebrex for the past 20 years, as I had a severe flair, I couldn't use my hands to even scratch my nose, though I can use them a little better, but I still have problems & I am a very frightened in case it happens again. I take Tramadol, Paracetamol for pain relief & Hydroxycloroquinine. My white blood's is low & I am having it rechecked next week but my Consultant has been saying for over a year about Methotrexate, but done nothing about it & so it looks like I'll just have to be patient until it calms down & if I do get worse I will definitely be getting in touch with him.

    Thank you for all your advice & i'l hide my tablets so that I'm not tempted.

  • Dear, you know that if your symtoms are getting worst it could mean lupus is active... unfortunately antiinflammatpries won't stop it. Your Dr is trying to attack the root of the problem to make your life better, work with him, talk to him or GP about your pain. They can give you something even with kidney involvement (my case).

    Sorry but maybe this is not what you want to hear, more what you need to hear. You can't restart medication on your own if your Dr took it off. Play safe and take good care. Hugs!

    Sam

You may also like...